MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. ARTICULATOR INJECTION NEEDLE; BIOPSY NEEDLE

UNITED STATES ENDOSCOPY GROUP, INC. ARTICULATOR INJECTION NEEDLE; BIOPSY NEEDLE
Model Number 00711810
Medical Device Problem Codes Retraction Problem (1536); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record was reviewed and confirmed the device lot was manufactured to specification.Statements from instructions for use packet include, "for articulator & carr-locke injection needles only: "carefully remove the tip protector from the distal tip of the needle.Actuate the proximal luer back and forth, visually observing the needle being adequately advanced from the device's distal end.The spring-loaded handle assists in needle retraction; however, always visually check the retraction as well.Note: do not stretch the device because stretching may cause the needle projection length to be altered.To lock the needle in the out position, gently press the proximal luer until it meets the handle's luer, and then slowly twist the proximal luer clockwise until the two luers are fully engaged." steris has requested the device subject of the event to be returned for evaluation.A follow-up report will be submitted when additional information becomes available.
 
Event or Problem Description
The user facility reported that during a patient procedure their articulator injection needle was not operating properly causing a procedure delay.The user facility personnel used an additional device to complete the procedure.No report of injury.
 
Additional Manufacturer Narrative
Six unused devices from the same lot were returned by the user facility for evaluation.All six devices deployed and retracted as expected.A syringe was able to attach to all six luers without issue and the luers were able to lockdown to the handle assembly without issue.The device subject of the reported event was not returned for evaluation.Without the return of the device subject of the reported event the cause of the reported issue cannot be determined.The distributor offered in-service training on the proper use and operation of the articulator injection needle; however, the user facility declined.No additional issues have been reported.

Brand Name
ARTICULATOR INJECTION NEEDLE
Common Device Name
BIOPSY NEEDLE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley road
mentor OH 44060
Manufacturer (Section G)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley road
mentor OH 44060
Manufacturer Contact
coletta cohara
5976 heisley road
mentor, OH 44060
4403586251
MDR Report Key15970259
Report Number1528319-2022-00064
Device Sequence Number4912856
Product Code FCG
UDI-Device Identifier10724995180871
UDI-Public00724995180874
Combination Product (Y/N)N
Initial Reporter CountryEI
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/08/2024
Device Model Number00711810
Device Catalogue Number00711810
Device Lot Number2200249
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2022
Supplement Date Received by Manufacturer11/29/2022
Initial Report FDA Received Date12/13/2022
Supplement Report FDA Received Date02/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown